Alert archive / North Dakota / Flash Flood Warnings in 2011
Flash Flood Warning 14, NWS Bismarck, ND
NWS Bismarck, ND issued this flash flood warning at Jun 22, 2011, 9:41 AM CDT for Ward County, North Dakota. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 22, 2011, 9:41 AM CDT (14:41 UTC)
- Expired
- Jun 22, 2011, 3:30 PM CDT
- In force
- 6 hr
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
- Flood severity
- Major
County Ward County, ND
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 2.7 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 25 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 504 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -68 m²/s²
- 0-3 km storm-relative helicity
- -77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
933
WGUS53 KBIS 221441
FFWBIS
NDC101-222030-
/O.NEW.KBIS.FF.W.0014.110622T1441Z-110622T2030Z/
/00000.3.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
941 AM CDT WED JUN 22 2011
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* FLASH FLOOD WARNING FOR LEVEE OVER TOPPING IN...
EAST CENTRAL WARD COUNTY IN NORTH CENTRAL NORTH DAKOTA...
* UNTIL 330 PM CDT.
* AT 930 AM CDT...THE MINOT EMERGENCY OPERATIONS CENTER HAS REPORTED
LEVEES BEGINNING TO OVER TOP IN PARTS OF MINOT.
* MANDATORY EVACUATIONS HAVE BEEN ORDERED ALONG THE SOURIS RIVER
THROUGH PARTS OF MINOT. THOSE IN THE MANDATORY EVACUATION ZONES
SHOULD BE MOVING TO HIGHER GROUND NOW. REMAIN CALM...BUT MOVE
QUICKLY...FOLLOWING THE DIRECTION OF LOCAL LAW ENFORCEMENT
OFFICIALS. THE NATIONAL GUARD HAS IDENTIFIED SEVERAL AREAS OF
CONCERN IN THE OAK DRIVE...ODDS TRAILER COURT AND TENTH STREET AND
WEST CENTRAL AREAS. FLOODING OF OTHER PARTS OF MINOT IS EXPECTED
AS RIVER LEVELS CONTINUE TO RISE.
* THIS FLASH FLOOD WARNING EXTENDS ALONG THE SOURIS RIVER FROM
BURLINGTON...THROUGH MINOT....AND LOGAN TO SAWYER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS FLASH FLOODING IS OCCURRING OR IS
IMMINENT. MOVE TO HIGHER GROUND.
&&
LAT...LON 4824 10123 4813 10109 4811 10102 4806 10102
4811 10116 4821 10129 4822 10138 4826 10146
4829 10141 4825 10133
$$
AYD/JP MARTIN2 follow-up statements
689
WGUS73 KBIS 221632
FFSBIS
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1132 AM CDT WED JUN 22 2011
NDC101-222030-
/O.CON.KBIS.FF.W.0014.000000T0000Z-110622T2030Z/
/00000.3.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WARD ND-
1132 AM CDT WED JUN 22 2011
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR EAST CENTRAL WARD COUNTY
UNTIL 330 PM CDT...
THIS FLASH FLOOD WARNING EXTENDS ALONG THE SOURIS RIVER FROM
BURLINGTON...THROUGH MINOT AND LOGAN...TO SAWYER.
EARLIER THIS WEDNESDAY MORNING THE MINOT EMERGENCY OPERATIONS CENTER
REPORTED LEVEES BEGINNING TO OVER TOP IN PARTS OF MINOT.
MANDATORY EVACUATIONS HAVE BEEN ORDERED ALONG THE SOURIS RIVER
THROUGH PARTS OF MINOT. THOSE IN THE MANDATORY EVACUATION ZONES
SHOULD BE MOVING TO HIGHER GROUND NOW. REMAIN CALM...BUT MOVE
QUICKLY...FOLLOWING THE DIRECTION OF LOCAL LAW ENFORCEMENT
OFFICIALS.
THE NATIONAL GUARD HAD IDENTIFIED SEVERAL AREAS OF IMMEDIATE CONCERN
IN THE OAK DRIVE...ODDS TRAILER COURT...AND TENTH STREET AND WEST
CENTRAL AREAS. FLOODING OF OTHER PARTS OF MINOT IS EXPECTED AS RIVER
LEVELS CONTINUE TO RISE.
THIS WARNING GOES UNTIL 330 PM CDT...HOWEVER...THAT DOES NOT MEAN
THAT THE DANGER WILL END AT THAT TIME. A RIVER FLOOD WARNING
CONTINUES IN EFFECT FOR THE SOURIS RIVER UNTIL FURTHER NOTICE. IN
THE LONGER TERM THAT RIVER FLOOD WARNING SERVES TO CONVEY THE
ONGOING DANGER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS FLASH FLOODING IS OCCURRING OR IS
IMMINENT. MOVE TO HIGHER GROUND.
&&
LAT...LON 4824 10123 4813 10109 4811 10102 4806 10102
4811 10116 4821 10129 4822 10138 4826 10146
4829 10141 4825 10133
$$
JP MARTIN840
WGUS73 KBIS 222028
FFSBIS
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
328 PM CDT WED JUN 22 2011
NDC101-222036-
/O.EXP.KBIS.FF.W.0014.000000T0000Z-110622T2030Z/
/00000.3.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WARD ND-
328 PM CDT WED JUN 22 2011
...RIVER FLOOD WARNING CONTINUES UNTIL FURTHER NOTICE FOR THE
SOURIS RIVER AT MINOT...
THE DANGEROUS SITUATION CONTINUES ALONG THE SOURIS RIVER IN WARD
COUNTY. THE ONGOING RIVER FLOOD WARNING CONTINUES UNTIL FURTHER
NOTICE. THAT RIVER FLOOD WARNING SERVES TO CONVEY THE ONGOING
THREATS IN MINOT.
LAT...LON 4824 10123 4813 10109 4811 10102 4806 10102
4811 10116 4821 10129 4822 10138 4826 10146
4829 10141 4825 10133
$$
AYD/MARTINWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this flash flood warning went out at Jun 22, 7:04 AM CDT, 2 hours 37 minutes earlier.
Area forecast discussion, Jun 22, 7:04 AM CDT, 2 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 704 AM CDT WED JUN 22 2011 .UPDATE...ADJUSTED HOURLY SENSIBLE WEATHER GRIDS TO REFLECT CURRENT OBS/TRENDS. && .DISCUSSION...SHOWERS WILL CONTINUE OVER THE EASTERN CWA THROUGH THE MORNING HOURS. DRIER AIR WORKING INTO WESTERN NORTH DAKOTA COMBINED WITH LINGERING LOW-LEVEL MOISTURE WILL CONTRIBUTE TO PATCHY FOG DEVELOPMENT THIS MORNING. THE FOG SHOULD LIFT BY LATE MORNING. OTHERWISE...THE DRIER AIR WILL CONTINUE TO OVERSPREAD THE REGION FROM WEST TO EAST TODAY THROUGH THE OVERNIGHT HOURS...BRINGING AN END TO PRECIP CHANCES AREAWIDE LATER TONIGHT. THE CURRENT FORECAST IS ON TRACK WITH NO CHANGES PLANNED. && .AVIATION...IFR/MVFR CIGS WILL CONTINUE IN AREAS OF SHOWERS THROUGH THE MORNING HOURS FOR THE TAF SITES ALONG AND EAST OF HIGHWAY 83. LINGERING MOISTURE AND CLEAR SKIES/LIGHT WINDS SHOULD CONTRIBUTE TO IFR/MVFR VSBY DEVELOPMENT ACROSS THE WESTERN PORTIONS OF THE STATE THIS MORNING AFFECTING THE KISN-KDIK TERMINAL AERODROMES. OTHERWISE...MAINLY VFR CONDITIONS ARE EXPECTED TO DEVELOP FROM WEST TO EAST THROUGH THE DAY...WITH MVFR CIGS HOLDING ON A KJMS UNTIL AFTER 06Z THURSDAY AS RESIDUAL MOISTURE FINALLY SCOURS OUT. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && TM...UPDATE/AVIATION
Hazardous weather outlook, Jun 22, 3:42 AM CDT, 5 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 342 AM CDT WED JUN 22 2011 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-231100- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 342 AM CDT WED JUN 22 2011 /242 AM MDT WED JUN 22 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT ONGOING AERIAL AND RIVER POINT FLOOD WARNINGS CONTINUE ACROSS WEST AND CENTRAL NORTH DAKOTA. SEE WWW.WEATHER.GOV/BIS FOR DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY CHANCES FOR THUNDERSTORMS ARE FORECAST THURSDAY NIGHT...THROUGH THE COMING WEEKEND...AND INTO EARLY NEXT WEEK. MUCH UNCERTAINTY EXISTS REGARDING FUTURE RAINFALL...THE SEVERITY...PLACEMENT...AND COVERAGE OF ANY STORMS AT THIS TIME. PLEASE CHECK BACK FOR FORECAST UPDATES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT NEEDED AT THIS TIME. HEINERT
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 11:01 AM CDT | Flash Flood Warning | BIS | Renville | 6 hr |
Nearby
Flash Flood Warnings in North Dakota, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.